Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 68, NWS Pueblo, CO

June 13, 2014Bent County, Las Animas County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 13, 2014, 4:38 PM MDT for Bent County, Las Animas County, Otero County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2014, 4:38 PM MDT (22:38 UTC)
Expired
Jun 13, 2014, 5:30 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
2.0 in
Wind
70.0 mph

Counties Bent County, CO, Las Animas County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 112 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-497 J/kg
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS55 KPUB 132238
SVRPUB
COC011-071-089-132330-
/O.NEW.KPUB.SV.W.0068.140613T2238Z-140613T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...

* UNTIL 530 PM MDT

* AT 438 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  HIGBEE...OR 23 MILES SOUTH OF NORTH LA JUNTA...MOVING EAST AT 20
  MPH.

  HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  HIGBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 10355 3772 10357 3790 10325 3748 10315
TIME...MOT...LOC 2238Z 262DEG 16KT 3764 10347 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH

$$

HODANISH
4 follow-up statements
682 
WWUS55 KPUB 132249
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT FRI JUN 13 2014

COC011-071-089-132330-
/O.CON.KPUB.SV.W.0068.000000T0000Z-140613T2330Z/
LAS ANIMAS CO-OTERO CO-BENT CO-
449 PM MDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHEASTERN LAS ANIMAS...SOUTHEASTERN OTERO AND SOUTHWESTERN
BENT COUNTIES...

AT 447 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
HIGBEE...OR 23 MILES SOUTH OF NORTH LA JUNTA...MOVING EAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HIGBEE.

THIS STORM HAS WEAKENED SOMEWHAT BETWEEN 435 PM AND 445 PM. 
HOWEVER...IT IS MOVING INTO A MORE UNSTABLE ENVIRONMENT AND HAS THE 
POTENTIAL TO PRODUCE VERY LARGE HAIL AND DAMAGING WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 10355 3772 10357 3790 10325 3748 10315
TIME...MOT...LOC 2247Z 262DEG 16KT 3765 10342 

HAIL...1.25IN
WIND...60MPH

$$

HODANISH
299 
WWUS55 KPUB 132256
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MDT FRI JUN 13 2014

COC011-071-089-132330-
/O.CON.KPUB.SV.W.0068.000000T0000Z-140613T2330Z/
LAS ANIMAS CO-OTERO CO-BENT CO-
456 PM MDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EAST CENTRAL LAS ANIMAS...SOUTHEASTERN OTERO AND SOUTHWESTERN
BENT COUNTIES...

AT 455 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST
OF HIGBEE...OR 30 MILES SOUTHEAST OF NORTH LA JUNTA...MOVING
SOUTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL LAS ANIMAS...SOUTHEASTERN OTERO AND SOUTHWESTERN BENT
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3762 10347 3778 10344 3790 10325 3748 10315
      3756 10348
TIME...MOT...LOC 2255Z 295DEG 22KT 3757 10331 

HAIL...1.25IN
WIND...60MPH

$$

HODANISH
744 
WWUS55 KPUB 132307
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
507 PM MDT FRI JUN 13 2014

COC089-132315-
/O.CAN.KPUB.SV.W.0068.000000T0000Z-140613T2330Z/
OTERO CO-

507 PM MDT FRI JUN 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTERO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3759 10342 3764 10338 3775 10321 3748 10315
      3755 10344
TIME...MOT...LOC 2305Z 310DEG 13KT 3754 10332 

$$

COC011-071-132330-
/O.CON.KPUB.SV.W.0068.000000T0000Z-140613T2330Z/
LAS ANIMAS CO-BENT CO-
507 PM MDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EAST CENTRAL LAS ANIMAS AND SOUTHERN BENT COUNTIES...

AT 505 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTHEAST
OF HIGBEE...OR 31 MILES SOUTH OF NORTH LA JUNTA...MOVING SOUTHEAST AT
15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THIS STORM HAS RAPIDLY INTENSIFIED AND HAS TURNED TOWARDS THE 
SOUTHEAST AND HAS SLOWED DOWN TO 15 MPH. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL LAS ANIMAS AND SOUTHERN BENT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3759 10342 3764 10338 3775 10321 3748 10315
      3755 10344
TIME...MOT...LOC 2305Z 310DEG 13KT 3754 10332 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

HODANIS
892 
WWUS55 KPUB 132317
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
517 PM MDT FRI JUN 13 2014

COC011-132327-
/O.CAN.KPUB.SV.W.0068.000000T0000Z-140613T2330Z/
BENT CO-

517 PM MDT FRI JUN 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3757 10338 3761 10335 3761 10318 3748 10315
      3754 10339
TIME...MOT...LOC 2317Z 297DEG 15KT 3754 10326 

$$

COC071-132330-
/O.CON.KPUB.SV.W.0068.000000T0000Z-140613T2330Z/
LAS ANIMAS CO-
517 PM MDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

AT 517 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES SOUTHEAST
OF HIGBEE...OR 33 MILES SOUTHEAST OF NORTH LA JUNTA...MOVING
SOUTHEAST AT 15 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3757 10338 3761 10335 3761 10318 3748 10315
      3754 10339
TIME...MOT...LOC 2317Z 297DEG 15KT 3754 10326 

HAIL...1.25IN
WIND...60MPH

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:33 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 13, 3:33 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT FRI JUN 13 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 331 PM MDT FRI JUN 13 2014

CURRENTLY...HOT TEMPERATURES HAVE SPREAD ACROSS SOUTHERN COLORADO
THIS AFTERNOON WITH 80S TO LOWER 90S ACROSS THE PLAINS.  SATELLITE
IMAGERY INDICATES A DISTURBANCE IN THE WESTERLY FLOW IS MOVING EAST
ACROSS NEW MEXICO.  STRONG WESTERLY FLOW IN THE MID LEVELS
ASSOCIATED WITH THE WAVE TO THE SOUTH IS CURRENTLY PUSHING A DRYLINE
EAST ACROSS THE PLAINS. RADAR INDICATES THUNDERSTORMS STARTING TO
FIRE FROM NEAR LAMAR...SOUTHWEST TO NEAR TRINIDAD...ROUGHLY WHERE
THE DRYLINE IS CURRENTLY LOCATED.  WEST OF THE DRYLINE...HUMIDITY
VALUES HAVE FALLEN TO AROUND 15 PERCENT...AND SOUTHWEST WINDS HAVE
BEEN GUSTY.  EXTREME CAUTION IS ADVISED WITH OUTDOOR BURNING
ACTIVITIES THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTHERN
COLORADO.

REST OF THIS AFTERNOON AND TONIGHT...HIGH RES MODEL GUIDANCE AND
RECENT TRENDS ON RADAR MATCH WELL...WITH THUNDERSTORMS FIRING OVER
THE FAR EASTERN PLAINS ALONG THE DRYLINE.  SHEAR OF 40 KTS AND CAPE
VALUES REACHING AROUND 1500 J/KG WILL BE SUFFICIENT TO PRODUCE ONE
OR TWO STRONG TO SEVERE STORMS.  THE VARIOUS WRF SOLUTIONS INDICATE
UPDRAFT HELICITIES WILL BE MAXIMIZED ACROSS EASTERN LAS ANIMAS TO
BACA COUNTIES.  WHILE THE UPDRAFT HELICITY VALUES ARE NOT STRONG...IT
DOES INDICATE THAT A FEW ROTATING UPDRAFTS WILL BE POSSIBLE GIVING
EASTERN LAS ANIMAS AND BACA COUNTIES THE BEST CHANCES TO SEE SEVERE
WEATHER.  HAIL TO 1.5 INCHES AND WIND GUSTS IN EXCESS OF 60 MPH WILL
BE THE PRIMARY THREATS.  MODEL GUIDANCE IN GOOD AGREEMENT WITH THE
THUNDERSTORM ACTIVITY SHIFTING EAST INTO KANSAS BY 04Z THIS EVENING
AS THE UPPER LEVEL DISTURBANCE MOVES EAST INTO THE TEXAS PANHANDLE.
ONCE THUNDERSTORMS CLEAR...EXPECT A QUIET NIGHT WITH MILD CONDITIONS
AND BREEZY SOUTHWEST FLOW OVER THE MOUNTAIN TOPS.

SATURDAY...THERE ARE SEVERAL CONCERNS ON SATURDAY.  A STRONG UPPER
LEVEL SHORTWAVE IS FORECAST TO MOVE OUT OF THE INTERMOUNTAIN WEST
AND ACROSS COLORADO BY SATURDAY AFTERNOON.  THIS WILL INCREASE FLOW
ALOFT AND PROMOTE MIXING AT THE SURFACE.  STRONG SOUTHWESTERLY WINDS
WILL LIKELY GUST IN EXCESS OF 30 KTS...AND IN SOME AREAS 40
KTS...ARE EXPECTED ACROSS MUCH OF SOUTHERN COLORADO.  DRY AIR IN
PLACE ACROSS THE REGION WILL REDUCE HUMIDITY LEVELS TO UNDER 15
PERCENT.  THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY VALUES
WILL LEAD TO VERY DANGEROUS FIRE WEATHER CONDITIONS FOR SOUTHERN
COLORADO.  THE MAIN ISSUE WILL BE FUELS...GREEN UP IS WELL UNDER WAY
ACROSS THE AREA GIVEN THE RECENT RAINFALL.  AFTER TALKING WITH
AGENCY PARTNERS...EL PASO COUNTY IS THE ONLY AREA WHERE FUELS HAVE
BEEN DEEMED CRITICAL...AND A RED FLAG WARNING HAS BEEN ISSUED FOR
THIS AREA.  THE REST OF THE CWA...EVEN THOUGH FUELS HAVE BEEN DEEMED
NON-CRITICAL AT THIS TIME...THERE ARE LIKELY AREAS THAT HAVE NOT
SEEN AS MUCH RAIN AND FUELS MAY BE DRY.  EXTREME CAUTION IS ADVISED
ACROSS ALL OF THE REGION WITH ANY OUTDOOR BURNING ACTIVITIES!

A COLD FRONT IS FORECAST TO DROP SOUTH INTO THE PALMER DIVIDE BY
LATE SATURDAY AFTERNOON.  THE NAM IS THE QUICKEST MODEL SOLUTION
WITH THE FRONT INTO KCOS BY LATE AFTERNOON...WHILE THE GFS WAITS
UNTIL AFTER 00Z.  BOTH SOLUTIONS DEVELOP THUNDERSTORM ACTIVITY ALONG
THE PALMER DIVIDE...BUT THE MAIN QUESTION WILL BE HOW QUICKLY THEY
FORM.  IN ADDITION...A FEW MODEL SOLUTIONS ARE TRYING TO DEVELOP
CONVECTION OUT NEAR THE KANSAS BORDER.  WHILE CHANCES ARE LOW...THIS
IS OF CONCERN DUE TO THE POTENTIAL FOR DRY LIGHTNING.  HUMIDITY
VALUES WILL BE VERY LOW...CLOUD BASES HIGH...AND STORMS WILL BE
MOVING...WHICH WILL ALL BE FACTORS IN THE DRY LIGHTNING POTENTIAL.
FOR NOW HAVE LOW CHANCES FOR DRY THUNDERSTORMS ALONG THE KANSAS
BORDER...BUT CONFIDENCE IS NOT OVERLY HIGH AT THIS TIME.

TEMPERATURES ON SATURDAY WILL REMAIN HOT ACROSS THE REGION.
AFTERNOON HIGHS ACROSS THE PLAINS WILL ONCE AGAIN REACH INTO THE
UPPER 80S TO LOWER 90S. MOZLEY

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 331 PM MDT FRI JUN 13 2014

.SATURDAY NIGHT...COLD FRONT WILL MOVE SOUTHWARD OVER THE EASTERN
PLAINS SATURDAY EVENING. NAM AND GFS HAVE BEEN CONSISTENT WITH
DEW POINTS RISING INTO THE UPPER 40S TO LOWER 50S BEHIND THE
FRONT. ADDED SOME ISOLATED THUNDERSTORMS SATURDAY EVENING FOR
KIOWA...BENT...PROWERS AND BACA COUNTIES. WHILE MODEL SOUNDINGS
APPEAR TOO CAPPED...BULK SHEAR IS OVER 50 KNOTS. IF STORMS
DEVELOP...THERE IS ENOUGH SHEAR FOR SOME STRONG TO SEVERE STORMS.
OTHERWISE...ANTICIPATE A DRY EVENING WITH A FEW STORMS OVER THE
CONTINENTAL DIVIDE POSSIBLE.

.SUNDAY THROUGH TUESDAY...UNSEASONABLE STRONG UPPER TROUGH OVER
THE PACIFIC NORTHWEST SLOWLY DRIFTS EASTWARD ACROSS THE NORTHERN
ROCKIES. DRY SOUTHWEST FLOW ALOFT DEVELOPS OVER THE REGION...WITH
THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF
THE REGION. ACCORDING TO LAND MANAGEMENT AGENCIES...FUELS ARE ONLY
CRITICAL OVER EL PASO COUNTY AT THIS TIME. HOWEVER...WITH A SERIES
OF DRY AND BREEZY DAYS...FUELS COULD BECOME CRITICAL IN OTHER
REGIONS. DRY LINE STAYS MOSTLY EAST OF THE KANSAS BORDER...AND THE
THREAT FOR ANY CONVECTION STAYS MOSTLY IN KANSAS. ADDED SOME
SILENT POPS NEAR THE KANSAS BORDER FOR THE VERY MODEST POTENTIAL
FOR SOME LOW LEVEL MOISTURE LINGERING NEAR THE BORDER.

.WEDNESDAY AND THURSDAY...UNSEASONABLY STRONG TROUGH WILL MOVE
ACROSS THE NORTHERN ROCKIES. MOISTURE WILL BE LIMITED ACROSS THE
REGION...AND GRIDS MOSTLY HAVE ISOLATED POPS FOR THE AFTERNOON
AND EVENING. BEST CHANCES FOR PRECIPITATION WILL BE OVER THE
NORTHERN MOUNTAINS OF THE CWA. THE MODELS KEEP THE COLD FRONT AND
ASSOCIATED LOW LEVEL MOISTURE MOSTLY OVER NORTHEAST COLORADO AND
NORTHWARD. HOWEVER...WILL HAVE TO WATCH FOR MOISTURE MOVING
FURTHER SOUTH...WHICH COULD RESULT IN STRONGER STORMS.

.FRIDAY...MODELS HAVE THE TROUGH TO THE EAST OF COLORADO. GFS IS
VERY DRY BEHIND THE TROUGH...WHILE THE EC HAS A WEAK PLUME OF MID
LEVEL MOISTURE MOVING IN THE FROM THE SOUTH. STAYED WITH POPS
FROM EXTENDED PROCEDURE WHICH HAVE SILENT POPS OVER THE CWA.
--PGW--

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 331 PM MDT FRI JUN 13 2014

KALS...THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE SAN JUAN
MOUNTAIN RANGE AND SHIFT EAST OVER THE SOUTHERN HALF OF THE SAN LUIS
VALLEY. THERE IS A LOW PROBABILITY THAT ONE OF THESE THUNDERSTORMS
MAY IMPACT THE TERMINAL THROUGH 01Z THIS EVENING. OTHERWISE EXPECT
VFR CONDITIONS THROUGH THE NEXT 24 HOURS. SOUTHWEST WINDS WILL
CONTINUE TO BE GUSTY THIS AFTERNOON...WITH GUSTS TO NEAR 35 KTS
POSSIBLE. STRONG SOUTHWEST WINDS WITH GUSTS TO NEAR 40 KTS ARE
EXPECTED ON SATURDAY AFTERNOON.

KCOS AND KPUB...VFR CONDITIONS THROUGH THE NEXT 24 HOURS. STRONG
SOUTHERLY WINDS WILL CONTINUE THROUGH THIS AFTERNOON AT BOTH
TERMINALS WITH GUSTS NEARING 30 KTS. STRONG WINDS ARE ALSO EXPECTED
BY SATURDAY AFTERNOON AT BOTH TERMINALS...WITH GUSTS IN EXCESS OF 30
KTS POSSIBLE.  A COLD FRONT WILL MOVE INTO THE PALMER DIVIDE REGION
BY LATE SATURDAY AFTERNOON INTO THE EVENING AND PUSH SOUTH ACROSS
THE PLAINS SATURDAY NIGHT.  THIS WILL BRING A NORTHERLY WIND SHIFT
FOR BOTH TERMINALS...AND A LOW PROBABILITY OF THUNDERSTORMS TO
KCOS SATURDAY EVENING.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 6 PM MDT SATURDAY FOR COZ226-227.

&&

SHORT TERM...MOZLEY
LONG TERM...PGW
AVIATION...MOZLEY
Hazardous weather outlook, Jun 13, 12:35 PM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1235 PM MDT FRI JUN 13 2014

COZ058>089-093>099-141845-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1235 PM MDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS
THROUGH THIS EVENING. ONE OR TWO OF THESE COULD BECOME SEVERE TO
THE EAST OF A LINE FROM KIM TO LAS ANIMAS TO EADS. LARGE HAIL UP
TO 1.5 INCHES IN DIAMETER AND WIND GUSTS OF AROUND 60 MPH WILL BE
THE PRIMARY STORM THREATS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHERN
MOUNTAINS TODAY...MAINLY TO THE SOUTH OF HIGHWAY 50.  THESE WILL
CAPABLE OF PRODUCING GUSTY WINDS UP TO 50 MPH AND SOME SPOTTY LIGHT
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL RETURN TO THE AREA WEDNESDAY AND
THURSDAY OF NEXT WEEK...WITH THE BEST CHANCE FOR STORMS OVER THE
MOUNTAINS. LIGHTNING AND WIND GUSTS TO 50 MPH WILL BE THE MAIN
THREAT FROM ANY OF THESE STORMS.

STRONG WINDS AND LOW HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
FIRE WEATHER CONDITIONS ACROSS SOUTHERN COLORADO ON SATURDAY
AFTERNOON. EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING
ACTIVITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE FAR SOUTHEAST PLAINS THIS AFTERNOON AND
EVENING.

88/88

In the hours before

Special weather statement, Jun 13, 3:31 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT FRI JUN 13 2014

COZ093-094-097-132200-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
331 PM MDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS...
SOUTHEASTERN OTERO AND SOUTHWESTERN BENT COUNTIES UNTIL 400 PM MDT...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF HIGBEE...OR 25 MILES SOUTH
OF NORTH LA JUNTA...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LAS
ANIMAS...SOUTHEASTERN OTERO AND SOUTHWESTERN BENT COUNTIES.

LAT...LON 3751 10364 3769 10374 3779 10341 3757 10325
TIME...MOT...LOC 2130Z 253DEG 8KT 3763 10364

STARK
Special weather statement, Jun 13, 3:57 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
357 PM MDT FRI JUN 13 2014

COZ093-094-097-132230-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
357 PM MDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS...
SOUTHEASTERN OTERO AND SOUTHWESTERN BENT COUNTIES UNTIL 430 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF HIGBEE...OR 24 MILES SOUTH OF
NORTH LA JUNTA...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LAS
ANIMAS...SOUTHEASTERN OTERO AND SOUTHWESTERN BENT COUNTIES.

LAT...LON 3746 10363 3764 10372 3776 10331 3755 10310
TIME...MOT...LOC 2156Z 271DEG 20KT 3763 10352

STARK

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:02 PM MDTSpecial Weather StatementPUBTeller28 min
Jun 12, 6:33 PM MDTSpecial Weather StatementPUBTeller27 min
Jun 12, 7:10 PM MDTSpecial Weather StatementPUBTeller20 min
Jun 12, 7:18 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 13, 3:02 PM MDTRed Flag WarningPUBEl Paso27 hr
Jun 13, 3:31 PM MDTSpecial Weather StatementPUBOtero29 min
Jun 13, 3:57 PM MDTSpecial Weather StatementPUBOtero33 min
Jun 13, 4:05 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero40 min
Jun 13, 5:26 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas64 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.